Doctor insights on:
Delsym Side Effects In Children
I tell patients: To expect no side effects.....However dextromethorphan can cause drowsiness. More significant side effects include anxiety, slowed breathing, hallucinations all of which require attention. Hopefully it will also suppress a cough which is usually why it is prescribed. Www. Drugs. Com has a lot of good information if you want to check it out. ...Read more
Yes: It differs from kids and adults.Get a more detailed answer ›
Delsym (dextromethorphan): See: http://www. Drugs. Com/sfx/delsym-side-effects. HtmlGet a more detailed answer ›
Minimal: Most over the counter cough medications (known as anti tussives) are typically very safe. Dextromethoraphan is a good cough suppressant and there are many "branded" versions out there. The most common side effects include dizziness and drowsiness; most people have no side effects. ...Read more
Can an adult take a double dosage of children's benylin (dextromethorphan) night time cough or more?
Can you give a 4 year childrens delsym (dextromethorphan) along with a breathing treatment for coughing?
Have a bad cold, taking OTC cough meds, 4hrs as directed, its gettin better but am havin bad diarrhea! Taking Benylin (dextromethorphan) mucus & Night nurse. Side effect?
Peroxide Humidifier: Do you have a cool mist humidifier? Fill it with one bottle of hydrogen peroxide, and two bottles of water. That will give you a 1% aerosolized mist of hydrogen peroxide. The peroxide kills the bugs on contact (virus or bacteria) as you breath in the mist, and breaks down into water and oxygen. You should feel better in a day or two. ...Read more
Serious: Acetaminophen (apap, tylenol) overdose can kill the liver, and kill the overdoser. It is one of the most commonly overdosed over-the-counter medications, partly due to misconception that if it is over-the-counter then it cannot be all that harmful. It is safe within listed limits. Pseudoephedrine overdose can speed up the heart to dangerous levels or raise blood pressure to dangerous levels. ...Read more
Can I take amoxycilin clav 875-125mg with common cold medicine acetaminophen/dextromethorphan/phenylephrine to lessen the effects of throat infection?
Antibiotics URI: No interactions between these meds. There is no evidence to support the use of antibiotics in the treatment of the common cold. Antibiotic treatment causes more harm than benefit. Antibiotics should only be used for bacterial pharyngitis (strep throat). The most common causes of pharyngitis are viral agents. Bacterial coinfections may occur. A rapid strep test or culture can confirm the diagnosis. ...Read more
You can: Call National Poison control line at (800) 222-1222 or take him to the ER. Don't know his age. Please DON"T try to get emergency care via a general health education site - that is putting your child at risk - as you have no way to know when we will answer your question or if we will answer it. ...Read more
Healthtap: Doctors on healthtap are asked not to endorse particular products or product lines. ...Read more
Depends: Benylin (dextromethorphan) is a group name for different formulations, i.e. Different ingredients. These different crug components are metabolized at different rates depending on many factors, such as age, fever, digestive status, nature of condition being treated. Generally some response should be noted within 30 to 60 minutes after ingestion. ...Read more
Yes: You took over the dose, therefore, you over-dosed. You didn't harm yourself, however. Don't do it again. ...Read more
Dextromethorphan-: -is a safe cough suppressant with no contradiction, however if taken in sufficient amounts 2 get high, anything is dangerous. Maybe not against exercise but in general. It is abnormal behavior & a very stupid thing 2 do but @ 46, there is no use in trying to change Ur habit without direction from an AODA councilor. ...Read more
I took some benylin (dextromethorphan) extra strength that had already expired. What is this going to do to me?
Nothing bad: After a certain period of time, drugs lose potency. The rate at which a drug can be expected to "expire" is generally when it reaches 90% of labeled strength. A very few drugs, especially "biologicals", may become toxic. Check with your pharmacist about this. Benylin's ingredients don't become toxic as they age (provided storage requirements such as temperature, sunlight & humidity are maintained). ...Read more
I OD'd on 700 mg of Dextromethorphan HBr a month ago and since then I've been constantly spaced out and anxious. What could be causing this?
Many things: Dextromethorphan itself can cause a sense of anxiety. As dextromethorphan overdose is associated with seizures, it is also possible that you are experiencing a sense of being spaced out for this reason, or for some others. I would suggest you consult your doctor for a real work up to find out what, if any, damage the overdose may have caused. ...Read more